Flash Flood, Lincoln
- When
- August 14, 2:15 PM PST to 5:05 PM PST
- Where
- Lincoln County, 10 mi W of Caliente
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.617, -114.717
Highway 93 impassable 10 miles west of Caliente.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 14, 9:30 AM PST, 4 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY AND MONDAY. THIS WILL PULL ADDITIONAL MOISTURE FROM ARIZONA UP ACROSS SOUTH CENTRAL NEVADA INTO EASTERN CALIFORNIA. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST APPEARED TO BE HELPING TO INITIATE SCATTERED THUNDERSTORMS THIS MORNING OVER THE NORTHERN PART OF DEATH VALLEY UP THROUGH ESMERALDA AND NYE COUNTIES. WATER VAPOR IMAGERY SHOWED THE STORMS DEVELOPING IN DIFFLUENT FLOW ON THE NORTHEAST QUADRANT OF THE SYSTEM. SATELLITE IMAGERY CLEARLY SHOWED THE SOUTHEAST FLOW PULLING ADDITIONAL MID LEVEL MOISTURE FROM ARIZONA AS THE GFS AND NAM HAVE BEEN INDICATING. UPDATED FORECAST TO INCREASE THUNDERSTORM COVERAGE ACROSS INYO... NYE AND ESMERALDA COUNTIES ALONG WITH THE SRN NV MOUNTAINS TODAY. A DEVELOPING 60 KNOT JET EJECTING OUT OF THE BASE OF THE TROUGH IS STILL FORECAST BY THE 12Z NAM AND GFS TO BE OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MONDAY. BROAD DYNAMIC SUPPORT APPEARS TO BE COMING TOGETHER FOR AN ACTIVE DAY OF ORGANIZED CONVECTION ACROSS THE AREA MONDAY. && .PREV DISCUSSION...238 AM PDT...THUNDERSTORMS STARTING TO WIND DOWN ACROSS NORTHERN MOHAVE COUNTY WITH A FEW DEBRIS CLOUDS REMAINING OVER PORTIONS OF THE CWA. MODELS CONTINUE TO SHOW A UPPER LOW SETTING UP JUST OFF THE SOUTHERN CALIFORNIA COAST TODAY WHICH IS EXPECTED TO DRAW UP AMPLE LOW LEVEL MOISTURE. CURRENTLY DEW POINTS ARE IN THE MID 50S TO MID 60S OVER THE EASTERN HALF OF THE CWA WITH 20S AND 30S ACROSS THE NORTHWEST. EXPECT TODAY TO BE LIKE THE PAST TWO DAYS WITH MAINLY ISOLATED THUNDERSTORMS OVER CLARK...LINCOLN... AND EASTERN SAN BERNARDINO COUNTIES AND SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY. STILL LACKING A REAL MECHANISM TO KICK OFF WIDESPREAD THUNDERSTORMS TODAY...BUT THAT SHOULD CHANGE MONDAY. BOTH THE GFS AND THE NAM HAVE COME INTO BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW AND BOTH MODELS EJECT A 60KT JET AROUND THE BASE OF THE LOW. THIS WILL ALLOW FOR GOOD UPPER DIVERGENCE ACROSS CENTRAL AND SOUTHERN NEVADA. PLENTY OF LOW LEVEL MOISTURE WILL ALREADY REMAIN IN PLACE AND WITH SOME DRIER MID LEVEL AIR WORKING IN ALOFT WITH STRONGER WINDS ALOFT AND ANY STORMS THAT DO DEVELOP COULD BE WELL ORGANIZED. BY TUESDAY...THE LOW IS FORECAST TO MOVE EAST WITH DRIER LOW LEVEL AIR WORKING INTO THE AREA. THUNDERSTORMS SHOULD MOSTLY BE CONFINED TO THE FAR EASTERN AREAS OF THE CWA. && .LONG TERM...NEW MODEL RUNS SHOW A MORE DEFINITIVE WESTERLY PUSH THAN BEFORE...INCREASING CONFIDENCE THAT DRIER AIR WILL GRADUALLY TAKE OVER LATE IN THE WEEK. FORECAST PACKAGE INCLUDES VERY SMALL POPS IN THE NORTHERN AND EASTERN CWFA WEDNESDAY THROUGH FRIDAY FOLLOWED BY ZEROES EVERYWHERE NEXT WEEKEND. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK...AND MAY REACH SEASONAL NORMS BY THE WEEKEND IF THE DRIER AIR ARRIVES AS EXPECTED. && .AVIATION...THUNDERSTORMS MOVING NORTH AT 10 TO 15 MPH WILL AFFECT THE BEATTY CORRIDOR THROUGH THIS AFTERNOON. PEACH SPRINGS...AND MORMON MESA CORRIDORS WILL SEE INCREASING THUNDERSTORM COVERAGE THIS AFTERNOON. ISOLATED STORMS WILL BE NEAR THE LAS VEGAS VALLEY AS WELL. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THIS AFTERNOON DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE CONSIDERABLY MORE THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/GORELOW/MORGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1216 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 HAIL WITH HEAVY RAIN.
&&
CSCHLOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY
RAIN.
&&
CSCHLOTTThe Cedar City radar (KICX), 163 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 flash flood. Local standard time, as filed.
Highway 93 impassable 10 miles west of Caliente.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461590.